California, 2012Flash Flooding and Heavy Rain in California, September 11, 2012
September 11, 2012 · NWS SGX · 5 events in 1 county or zone
An upper-level low pressure area moving slowly northeast over the lower deserts, and an associated weak disturbance aloft triggered a slow moving thunderstorm in the lower Coachella Valley near the community of Mecca just after midnight PST. 5 inches of rainfall near Mecca (approximately 30 miles southeast of Palm Springs, CA).
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.1 million
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level low pressure area moving slowly northeast over the lower deserts, and an associated weak disturbance aloft triggered a slow moving thunderstorm in the lower Coachella Valley near the community of Mecca just after midnight PST. With abundant moisture extending from the surface to 400 mb, and precipitable water values between 1.8 and over 2.2 inches, this storm remained nearly stationary from approximately 0200 through 0800 PST and produced between 3 and 5.5 inches of rainfall near Mecca (approximately 30 miles southeast of Palm Springs, CA). In addition, radar estimates were between 5 and 8 inches. Most of the rain fell between 0200 and 0400 PST, which resulted in a rare and damaging flash flooding in this area. This was eventually found to be a 1000-year flood event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 10, 8:30 PM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Sep 10, 8:30 PM PST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON SEP 10 2012
.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE NORTHEAST FROM BAJA CALIFORNIA TO
ARIZONA LATER TONIGHT AND THROUGH ARIZONA TUESDAY. THERE WILL BE
ENOUGH REMAINING MOISTURE ASSOCIATED WITH THE LOW TO BRING SOME
THUNDERSTORMS TO THE MOUNTAINS AND DESERTS TUESDAY. DEVELOPING
ONSHORE FLOW AT THE SURFACE WILL RESULT IN PATCHY COASTAL LOW CLOUDS
AND FOG LATE TONIGHT...BECOMING MORE WIDESPREAD TUESDAY NIGHT AND
BRING SOME COOLING TUESDAY. HIGH PRESSURE ALOFT WILL REDEVELOP THE
SECOND HALF OF THE WEEK FOR ANOTHER WARMING TREND WITH TEMPERATURES
5 TO 10 DEGREES ABOVE NORMAL FRIDAY AND SATURDAY BEFORE COOLING
OCCURS EARLY NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
ANOTHER ACTIVE DAY TODAY WITH WIDESPREAD THUNDERSTORMS OVER THE
REGION...INCLUDING THE VALLEYS WEST OF THE MOUNTAINS. HIGHEST
12-HOUR PRECIPITATION TOTALS INCLUDED 2.87 AT YUCAIPA RIDGE IN SBD
COUNTY...1.58 INCHES AT LA JOLLA AMAGO S OF PALOMAR MTN IN SAN DIEGO
COUNTY AND 1.35 INCHES AT ALPINE WEST IN SAN DIEGO COUNTY. A
STATIONARY CELL IN SE SAN DIEGO COUNTY THIS EVENING HAD RADAR
ESTIMATES NEAR 2 INCHES ON THE EAST SLOPES OF MT LAGUNA...BUT ONLY
0.70 APPEARED IN THE RAIN GAUGE AT AGUA CALIENTE SPRINGS.
RAINFALL HAS ENDED FOR NOW...THOUGH LATEST RAP13/NAM12 SHOW
CONTINUED SURFACE BASED CAPE OVERNIGHT OVER THE MTNS/DESERTS WITH A
TRIGGER JUST TO THE SOUTH ASSOCIATED WITH THE UPPER LOW. BUT...MOST
LIKELY IT WILL TAKE SOME KIND OF OUTFLOW FROM THE SW ARIZONA
CONVECTION TO GET SOMETHING STARTED...AND THIS CONVECTION IS FAR
LESS THREATENING THAN WHAT OCCURRED SUNDAY NIGHT. HENCE...WE WILL
MOST LIKELY NEED TO WAIT UNTIL TUESDAY FOR DAYTIME HEATING TO GET
MORE MTN/DESERT CONVECTION...WITH DECREASING YET STILL ABUNDANT
MOISTURE IN THE 850-500 MB LAYER AND CAPE VALUES STILL OVER 1000
J/KG OVER THE MTNS...AT LEAST SCATTERED TSTORMS ARE EXPECTED IN THE
MTNS WITH SOME STORMS OVER THE DESERTS. THE ONSHORE FLOW WILL BE
MORE PRONOUNCED...BOTH AT THE SURFACE AND AS MORE WESTERLY FLOW
ALOFT DUE TO THE EXIT OF THE UPPER LOW AND WEAK TROUGHING TO OUR
NORTH...SO THAT WILL INHIBIT CONVECTION W OF THE MTNS OR EVEN ON THE
COASTAL MTN SLOPES...UNLIKE TODAY WHICH HAD THE EAST FLOW ALOFT AND
CONVERGENCE AREA W OF THE MTNS. THE ONSHORE FLOW WILL ALSO BRING
COOLING W OF THE MTNS. REGARDING FLASH FLOODING THREAT FOR TUE...IT
SHOULD BE LOWER THAT TODAY WITH THE DRYING...ABOUT 1.5 INCHES OF PW
BY 00Z...AND MID-LEVEL WINDS AROUND 15 KNOTS SHOULD BE ENOUGH TO
KEEP ANY CONVECTION MOVING. PW VALUES DROP TO AROUND 1 INCH IN MOST
AREAS WED...THOUGH SOME INSTABILITY WILL CONTINUE. EXPECT SOME
CUMULUS OVER THE MTNS WED...BUT NOTHING MORE THAN THAT.
THE UPPER HIGH WILL REBUILD WED/THU/FRI AND BE CENTERED OVER SO-CAL.
EXPECT HOT WEATHER TO RETURN WITH 100+ IN MUCH OF THE INLAND EMPIRE
BY FRIDAY AND 105+ IN THE LOWER DESERTS. THE ONSHORE FLOW WILL BE
QUITE WEAK WITH SUBSIDENCE RESULTING IN THE MARINE LAYER BEING
SHALLOW...SO STRATUS/FOG WILL BE RESTRICTED TO NEAR THE IMMEDIATE
COAST. OVER THE WEEKEND...THE HIGH WILL GRADUALLY SHIFT SOUTH DUE TO
A SHORT-WAVE MOVING THROUGH THE PAC NW INTO THE GREAT BASIN. THIS
SHOULD BRING A GRADUAL COOLING TREND AROUND SUN/MON OF NEXT WEEK.
&&
.AVIATION...
110400Z...COASTAL AREAS...LOW CLOUDS AND FOG WILL LIKELY RETURN TO
THE COASTAL AREAS BTWN 10-15Z AFFECTING KSAN AND KCRQ WITH
BKN-OVC009-011 AND TOPS 1300-1500 FT MSL.
MOUNTAINS AND DESERTS...TONIGHT SCT-BKN HIGH CLOUDS WITH BASES 6000
FT LAYERED TO 20000 FT. SCT TSTMS REFORMING OVER THE MTNS AFT 18Z
TUE WITH BASES 5KFT FEET AND CB TOPS TO 40KFT.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...MAXWELL
AVIATION...MOEDE
Hazardous weather outlook, Sep 10, 5:00 PM PST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
600 PM PDT MON SEP 10 2012
CAZ042-043-048-050-057-PZZ750-775-111130-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO COUNTY AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
600 PM PDT MON SEP 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT.
NO SIGNIFICANT WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO SIGNIFICANT WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION HAS BEEN CANCELED FOR ALL AREAS FOR
TONIGHT.
CAZ055-056-058-060>062-111130-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
600 PM PDT MON SEP 10 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.
.DAY ONE...TONIGHT.
THE WIDESPREAD THUNDERSTORMS HAVE ENDED...AND THERE IS ONLY A SLIGHT
CHANCE OF THUNDERSTORMS FOR THE REST OF TONIGHT OVER THE MOUNTAINS
AND DESERTS. THE FLASH FLOOD POTENTIAL INDEX THE REST OF TONIGHT IS
LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
RESIDUAL MONSOONAL MOISTURE WILL BRING A CHANCE FOR THUNDERSTORMS
AND HEAVY SHOWERS OVER THE MOUNTAINS AND DESERTS TUESDAY
AFTERNOON AND EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX FOR
TUESDAY IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION HAS BEEN CANCELED FOR ALL AREAS FOR
TONIGHT.
HARRISON/MAXWELL
In the hours before
Local storm report, Sep 10, 10:20 PM PST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1120 PM PDT MON SEP 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN BOULEVARD 32.66N 116.27W
09/10/2012 U0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
HEAVY DOWNPOUR WITH STANDING WATER ON INTERSTATE 8
BETWEEN BOULEVARD AND INKOPAH.
0100 PM HEAVY RAIN BOULEVARD 32.66N 116.27W
09/10/2012 E0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
STANDING WATER ON INTERSTATE 8 AND HIGHWAYS 80 AND 94.
0107 PM HEAVY RAIN 2 SE FOREST FALLS 34.07N 116.89W
09/10/2012 M2.47 INCH SAN BERNARDINO CA MESONET
YUCAIPA RIDGE...BETWEEN 1135-1307 PDT...MEASURED 2.47
INCHES OF RAIN.
0111 PM HAIL BOULEVARD 32.66N 116.27W
09/10/2012 U0.25 INCH SAN DIEGO CA LAW ENFORCEMENT
SMALL HAIL AND EXTREME DOWNPOUR OF RAIN. VISIBILITY
LOWERED ON INTERSTATE 8.
0123 PM HEAVY RAIN 4 W HEMET 33.73N 117.07W
09/10/2012 E1.00 INCH RIVERSIDE CA PUBLIC
SPOTTER RIV512 REPORTED 1 INCH OF RAIN IN 12-15 MINUTES,
FLOODED ROADWAYS.
0130 PM HEAVY RAIN 4 NNE SAN GORGONIO MOUN 34.16N 116.80W
09/10/2012 M2.84 INCH SAN BERNARDINO CA MESONET
HEART BAR...BETWEEN 1230-1330 PDT...MEASURED 2.84 INCHES
OF RAIN.
0150 PM HEAVY RAIN NNE BOULEVARD 32.67N 116.27W
09/10/2012 M0.71 INCH SAN DIEGO CA MESONET
BOULEVARD...BETWEEN 1150-1350 PDT...MEASURED 0.71 INCHES
OF RAIN.
0257 PM HEAVY RAIN 10 E APPLE VALLEY 34.53N 117.03W
09/10/2012 M0.89 INCH SAN BERNARDINO CA MESONET
GRANITE MOUNTAIN RAWS...BETWEEN 1357-1457 PDT...MEASURED
0.89 INCES OF RAIN.
0300 PM HEAVY RAIN 5 SSW PALOMAR MOUNTAIN 33.29N 116.87W
09/10/2012 M1.46 INCH SAN DIEGO CA MESONET
EASTERN TANKS AT LA JOLLA AMAGO...BETWEEN 1411-1500
PDT...REPORTED 1.46 INCHES OF RAIN.
0305 PM HEAVY RAIN 6 SSW PALOMAR MOUNTAIN 33.28N 116.86W
09/10/2012 M1.54 INCH SAN DIEGO CA MESONET
LA JOLLA INDIAN RESERVATION...BETWEEN 1417-1505 PDT...
MEASURED 1.54 INCHES OF RAIN.
0309 PM HEAVY RAIN 6 WNW LAKE HENSHAW 33.26N 116.87W
09/10/2012 M0.99 INCH SAN DIEGO CA MESONET
VALLECITOS REPEATER...BETWEEN 1422-1509 PDT...MEASURED
0.99 INCHES OF RAIN.
0349 PM HEAVY RAIN 2 WNW SAN DIEGO COUNTRY 33.02N 116.81W
09/10/2012 M0.84 INCH SAN DIEGO CA PUBLIC
SPOTTER SDG447 REPORTED 0.84 INCHES OF RAIN IN PAST 30
MINUTES AND FLOODED ROADWAYS IN THE SAN DIEGO COUNTRY
ESTATES AREA.
0617 PM HEAVY RAIN 1 NE AGUA CALIENTE SPRI 32.96N 116.29W
09/10/2012 M0.70 INCH SAN DIEGO CA MESONET
AGUA CALIENTE...BETWEEN 1719-1817 PDT...MEASURED 0.70
INCHES OF RAIN.
&&
RBALFOLocal storm report, Sep 10, 10:21 PM PST, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
1121 PM PDT MON SEP 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HEAVY RAIN BOULEVARD 32.66N 116.27W
09/10/2012 U0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
HEAVY DOWNPOUR WITH STANDING WATER ON INTERSTATE 8
BETWEEN BOULEVARD AND INKOPAH.
0100 PM HEAVY RAIN BOULEVARD 32.66N 116.27W
09/10/2012 E0.00 INCH SAN DIEGO CA LAW ENFORCEMENT
STANDING WATER ON INTERSTATE 8 AND HIGHWAYS 80 AND 94.
0107 PM HEAVY RAIN 2 SE FOREST FALLS 34.07N 116.89W
09/10/2012 M2.47 INCH SAN BERNARDINO CA MESONET
YUCAIPA RIDGE...BETWEEN 1135-1307 PDT...MEASURED 2.47
INCHES OF RAIN.
0111 PM HAIL BOULEVARD 32.66N 116.27W
09/10/2012 U0.25 INCH SAN DIEGO CA LAW ENFORCEMENT
SMALL HAIL AND EXTREME DOWNPOUR OF RAIN. VISIBILITY
LOWERED ON INTERSTATE 8.
0123 PM HEAVY RAIN 4 W HEMET 33.73N 117.07W
09/10/2012 E1.00 INCH RIVERSIDE CA PUBLIC
SPOTTER RIV512 REPORTED 1 INCH OF RAIN IN 12-15 MINUTES,
FLOODED ROADWAYS.
0130 PM HEAVY RAIN 4 NNE SAN GORGONIO MOUN 34.16N 116.80W
09/10/2012 M2.84 INCH SAN BERNARDINO CA MESONET
HEART BAR...BETWEEN 1230-1330 PDT...MEASURED 2.84 INCHES
OF RAIN.
0133 PM FLASH FLOOD FOREST FALLS 34.09N 116.92W
09/10/2012 SAN BERNARDINO CA PUBLIC
A MEMBER OF THE PUBLIC AFFILIATED WITH UC RIVERSIDE
REPORTED 3 INCHES OF RAIN IN THE PAST HOUR AT THE YUCAIPA
RIDGE WEATHER STATION. MILL CREEK RUNNING 100 FEET WIDE
AT ONE POINT WITH DEBRIS. POLICE ARE BEGINNING TO
EVACUATE SOME PEOPLE IN THE FOREST FALLS AREA.
0150 PM HEAVY RAIN NNE BOULEVARD 32.67N 116.27W
09/10/2012 M0.71 INCH SAN DIEGO CA MESONET
BOULEVARD...BETWEEN 1150-1350 PDT...MEASURED 0.71 INCHES
OF RAIN.
0257 PM HEAVY RAIN 10 E APPLE VALLEY 34.53N 117.03W
09/10/2012 M0.89 INCH SAN BERNARDINO CA MESONET
GRANITE MOUNTAIN RAWS...BETWEEN 1357-1457 PDT...MEASURED
0.89 INCES OF RAIN.
0300 PM HEAVY RAIN 5 SSW PALOMAR MOUNTAIN 33.29N 116.87W
09/10/2012 M1.46 INCH SAN DIEGO CA MESONET
EASTERN TANKS AT LA JOLLA AMAGO...BETWEEN 1411-1500
PDT...REPORTED 1.46 INCHES OF RAIN.
0305 PM FLASH FLOOD 8 NE ADELANTO 34.65N 117.34W
09/10/2012 SAN BERNARDINO CA DEPT OF HIGHWAYS
COMBINATION OF DEBRIS AND 6 INCHES OF WATER FLOWING
ACROSS NATIONAL TRAILS HIGHWAY AT BARBOSA ROAD. VEHICLES
WERE GETTING STUCK. CHP CLOSED THE HIGHWAY.
0305 PM HEAVY RAIN 6 SSW PALOMAR MOUNTAIN 33.28N 116.86W
09/10/2012 M1.54 INCH SAN DIEGO CA MESONET
LA JOLLA INDIAN RESERVATION...BETWEEN 1417-1505 PDT...
MEASURED 1.54 INCHES OF RAIN.
0309 PM HEAVY RAIN 6 WNW LAKE HENSHAW 33.26N 116.87W
09/10/2012 M0.99 INCH SAN DIEGO CA MESONET
VALLECITOS REPEATER...BETWEEN 1422-1509 PDT...MEASURED
0.99 INCHES OF RAIN.
0335 PM FLASH FLOOD 12 SW BARSTOW 34.75N 117.22W
09/10/2012 SAN BERNARDINO CA DEPT OF HIGHWAYS
NATIONAL TRAILS HIGHWAY AT HODGE ROAD CLOSED DUE TO
FLOODING.
0349 PM HEAVY RAIN 2 WNW SAN DIEGO COUNTRY 33.02N 116.81W
09/10/2012 M0.84 INCH SAN DIEGO CA PUBLIC
SPOTTER SDG447 REPORTED 0.84 INCHES OF RAIN IN PAST 30
MINUTES AND FLOODED ROADWAYS IN THE SAN DIEGO COUNTRY
ESTATES AREA.
0430 PM FLASH FLOOD 3 E PAUMA VALLEY 33.30N 116.93W
09/10/2012 SAN DIEGO CA NWS EMPLOYEE
HIGHWAY 76 EAST OF RINCON CLOSED FOR ONE HOUR FROM 330 PM
TO 430 PM DUE TO FLASH FLOOD INDUCED DEBRIS FLOW 12-18
INCHES DEEP.
0617 PM HEAVY RAIN 1 NE AGUA CALIENTE SPRI 32.96N 116.29W
09/10/2012 M0.70 INCH SAN DIEGO CA MESONET
AGUA CALIENTE...BETWEEN 1719-1817 PDT...MEASURED 0.70
INCHES OF RAIN.
&&
SUMMARY OF REPORTS FOR MONDAY, SEPTEMBER 10, 2012
RBALFOHeavy Rain, Riverside
- When
- September 11, 12:00 AM PST to 2:30 PM PST
- Where
- Riverside County, 3 mi SSW of Mecca
- Reported by
- Mesonet
- Coordinates
- 33.530, -116.090
The ALERT rain gauge at Kent Sea Farms recorded 5.51 inches of rain in 24 hours, 4.18 inches of which was in the past 12 hours. The vast majority of the rain fell between 0000 and 0700 PST.
Flash Flood, Riverside
- When
- September 11, 12:45 AM PST to 2:00 AM PST
- Where
- Riverside County, 0.44 mi ENE of Mecca to 0.34 mi E of Mecca
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 33.574, -116.064
Heavy rain resulted in flooding along 66th Avenue east of Johnson Avenue. County Road Department was dispatched to barricade the roads. |A short distance upstream, the Thermal airport measured 1.42 inches of rain between 0019 and 0316 PST, over an inch of which fell between 0019 and 0236 PST.
Flash Flood, Riverside
- When
- September 11, 12:45 AM PST to 4:30 AM PST
- Where
- Riverside County, 3.54 mi SW of Mecca to 3.3 mi WNW of Mecca
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.530, -116.108
Heavy rain resulted in flooding along State Highway 111, just east of the intersection with Colfax Street. The roadway there was covered with 3 feet of water. |A mesonet station, at Kent Sea Farms, just west of this location recorded 3.38 inches of rain between 0050 and 0419 PST.
Flash Flood, Riverside
- When
- September 11, 2:00 AM PST to 7:00 AM PST
- Where
- Riverside County, 0.67 mi W of Mecca to 2.51 mi E of Mecca
- Cause
- Heavy Rain
- Property damage
- $2.0 million
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.568, -116.081
A stationary thunderstorm brought persistent heavy rain in Mecca between 0200 and 0800 PST, resulting in flash flooding of two mobile home parks. Approximately 15 to 20 mobile homes in the Duroville and Saint Anthony's mobile home parks were damaged. The American Red Cross set up an evacuation center at the Mecca Family and Farm Workers Services Facility for the approximately 1500 residents affected. A boil water message was issued for these locations as well. Saul Martinez Elementary School also reported water damage to 15 classrooms, the teachers' lounge and the administration building with 2 to 3 inches of water.
Flash Flood, Riverside
- When
- September 11, 2:00 AM PST to 6:00 AM PST
- Where
- Riverside County, 0.61 mi WNW of Mecca to 0.45 mi NNE of Mecca
- Cause
- Heavy Rain
- Property damage
- $150,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.574, -116.079
Fire department and rescue officials in Riverside County reported residential flooding of approximately 4 homes on the 91000 block of 5th Street in Mecca due to heavy downpours. No injuries reported and depth of flood waters was unknown.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Nevada, September 11, 20121 death · $20 million · 5 events
- Flash Flooding in Utah, September 11, 2012$7.5 million · 6 events
- Flash Flooding and Hail in California, September 11 to 12, 20122 injured · $25,000 · 1 in hail · 5 events
- Flash Flood and Lightning Strike in Arizona, September 11, 2012$27,000 · 2 events
- Drought in Minnesota, September 11 to 30, 20123 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 11, 20123 events
- Drought in Texas, September 11 to 30, 2012$2,000 · 1 event
- Drought in Texas, September 11 to 30, 20121 event
- Drought in Minnesota, September 11 to 30, 20121 event
- Heavy Rain in Arizona, September 11, 20121 event
- Funnel Cloud in Puerto Rico, September 11, 20121 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413245, 415012, 415013, 415009, 415014.